Alert archive / Alabama / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 265, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jun 23, 2006, 2:14 PM CDT for Etowah County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 23, 2006, 2:14 PM CDT (19:14 UTC)
- Expired
- Jun 23, 2006, 2:45 PM CDT
- In force
- 31 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Etowah County, AL
The radar
The Northeast Alabama radar (KHTX), 99 km from the middle of the area, began a volume at 19:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 740 J/kg
- Mixed-layer CIN
- -202 J/kg
- Mixed-layer LCL
- 1513 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -28 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:45 PM CDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 23, 12:45 PM CDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1245 PM CDT FRI JUN 23 2006 .UPDATE...UPDATED AVIATION DISCUSSION FOR 18Z TAFS. && .DISCUSSION...SEVERAL LEFT OVER BOUNDARIES FROM PREVIOUS DAYS ACTIVITY WILL ENHANCE THUNDERSTORM ACTIVITY. IN ADDITION...BOUNDARY CURRENTLY MOVING INTO NORTHWEST SECTIONS OF THE AREA. PRECIPITABLE WATER HAS INCREASED SIGNIFICANTLY THE LAST 24 HOURS. WILL FORECAST SCATTERED SHOWERS AND THUNDERSTORMS ALL SECTIONS EXCEPT SOUTHWEST. REST OF FORECAST LOOKS OK. && .AVIATION...DISCUSSION FOR 18Z TAFS. MVFR CONDITIONS EXPECTED 18Z THROUGH 01Z FOR SCATTERED SHOWERS AND THUNDERSTORMS THAT ARE EXPECTED ACROSS THE AREA. A FEW LOCATIONS COULD SEE IFR CONDITIONS IF THUNDERSTORMS PERSIST FOR ANY LENGTH OF TIME WITH VISIBILITIES LESS THAN 3 MILES. FROM 01Z TO 08Z VFR CONDITIONS EXPECTED. AFTER 08Z AND UNTIL 14Z A FEW LOCATIONS...TCL...ANB COULD SEE MVFR CONDITIONS DUE TO VISIBILITIES OF 3 TO 5 MILES IN FOG. AFTER 14Z VFR CONDITIONS WILL PREVAIL AT ALL LOCATIONS. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && KSL
Hazardous weather outlook, Jun 23, 1:14 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 114 PM CDT FRI JUN 23 2006 ALZ011>015-017>050-241822- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 114 PM CDT FRI JUN 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS THE AREA THROUGH 10 PM THIS EVENING. SOME THUNDERSTORMS WILL BE LOCALLY STRONG WITH WIND GUSTS OF 35 TO 45 MPH...FREQUENT LIGHTNING...AND SMALL HAIL. A FEW STORMS MAY GROW STRONG ENOUGH TO BECOME SEVERE...PRODUCING WINDS UP TO 60 MPH AND HAIL TO THE SIZE OF NICKELS. WET MICROBURST POTENTIAL: BIRMINGHAM...MODERATE. MONTGOMERY...MODERATE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE REQUIRED THROUGH 10 PM. KSL
In the hours before
Special weather statement, Jun 23, 11:53 AM CDT, 2 hours 21 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1153 AM CDT FRI JUN 23 2006 ALZ041-231730- AUTAUGA- 1153 AM CDT FRI JUN 23 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR NORTHERN AUTAUGA COUNTY UNTIL 1230 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER BILLINGSLEY...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BILLINGSLEY THROUGH 1230 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. IN ADDITION...SMALL HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. KSL
Special weather statement, Jun 23, 11:59 AM CDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1159 AM CDT FRI JUN 23 2006 ALZ011-014-231730- MARION-WINSTON- 1159 AM CDT FRI JUN 23 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WESTERN WINSTON AND EASTERN MARION COUNTIES UNTIL 1230 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1158 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR BRILLIANT...BEAR CREEK AND HALEYVILLE THROUGH 1230 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. IN ADDITION...SMALL HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. KSL
Special weather statement, Jun 23, 12:14 PM CDT, 2 hours before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1214 PM CDT FRI JUN 23 2006 ALZ013-231745- FAYETTE- 1214 PM CDT FRI JUN 23 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR FAYETTE COUNTY UNTIL 1245 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER GLEN ALLEN...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR GLEN ALLEN THROUGH 1245 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. IN ADDITION...SMALL HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. KSL
Special weather statement, Jun 23, 12:35 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1235 PM CDT FRI JUN 23 2006 ALZ014-231800- WINSTON- 1235 PM CDT FRI JUN 23 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR WINSTON COUNTY UNTIL 100 PM CDT... ...FREQUENT CLOUD TO GROUND LIGHTNING IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... ...SMALL HAIL IS POSSIBLE FROM AN APPROACHING THUNDERSTORM... AT 1232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER DOUBLE SPRINGS...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR DOUBLE SPRINGS... ARLEY AND ADDISON THROUGH 100 PM CDT. THE PRIMARY THREAT FROM THESE STORMS IS FREQUENT CLOUD TO GROUND LIGHTNING STRIKES. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. IF LIGHTNING IS OBSERVED... WAIT AT LEAST 30 MINUTES AFTER THE LAST LIGHTNING FLASH OR THUNDER BEFORE RESUMING OUTDOOR ACTIVITIES. IN ADDITION...SMALL HAIL UP TO ONE HALF INCH IN DIAMETER...IS POSSIBLE. IF YOU ARE OUTDOORS IN THE VICINITY OF THESE STORMS...TAKE SHELTER NOW. KSL
Special weather statement, Jun 23, 12:56 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1256 PM CDT FRI JUN 23 2006 ALZ023-024-231830- JEFFERSON-TUSCALOOSA- 1256 PM CDT FRI JUN 23 2006 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR TUSCALOOSA AND JEFFERSON COUNTIES UNTIL 130 PM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM A STATIONARY THUNDERSTORM... AT 1252 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM OVER NORTH JOHNS. IT WAS NEARLY STATIONARY. THIS THUNDERSTORM WILL AFFECT AREAS IN AND NEAR NORTH JOHNS THROUGH 130 PM CDT. 12/SIRMON
Local storm report, Jun 23, 1:28 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
128 PM CDT FRI JUN 23 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM TSTM WND DMG 1 N WESTON 34.18N 88.03W
06/23/2006 MARION AL EMERGENCY MNGR
TREES DOWN ON A HOUSE, ON CR25.
&&
MBAERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:47 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 28 min |
| Jun 22, 8:01 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 14 min |
| Jun 23, 11:03 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 42 min |
| Jun 23, 1:34 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 41 min |
| Jun 23, 2:06 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 39 min |
| Jun 23, 2:22 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 38 min |
| Jun 23, 2:48 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 42 min |
| Jun 23, 3:23 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 37 min |
| Jun 23, 3:24 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 25 min |
| Jun 23, 3:27 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson | 33 min |
| Jun 23, 3:40 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 20 min |
| Jun 23, 3:42 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 33 min |
| Jun 23, 4:01 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 14 min |
| Jun 23, 4:16 PM CDT | Severe Thunderstorm Warning | BMX | Bibb | 44 min |
| Jun 23, 4:34 PM CDT | Severe Thunderstorm Warning | BMX | Perry | 41 min |
| Jun 23, 4:58 PM CDT | Severe Thunderstorm Warning | BMX | Coosa | 12 min |
| Jun 23, 4:59 PM CDT | Severe Thunderstorm Warning | BMX | Marengo | 31 min |
| Jun 23, 5:24 PM CDT | Severe Thunderstorm Warning | BMX | Greene | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.